Naloxone Kits in the State of Florida

When it comes to addiction, one of the things we have to be realistic about is the possibility of overdosing. This is a very real concern especially with the opiate overdose epidemic going on today. In the state of Florida there are kits available to you and your family at local pharmacies to prevent the loss of life. These are called Naloxone kits, the medication is also oftentimes called Narcan by many.

These kits are made to save lives and now in Florida are able to be purchased at local pharmacies without needing a doctor’s prescription, if you or a loved one is dealing with opioid addiction this is something you will want to look in to. While it may seem scary or difficult to express a need for these kits, it is a necessity for many of us today.

Naloxone is a medication that when administered can reverse the effect of an overdose caused by: all opioids including morphine, fetanyl, heroin and methadone.) Naloxone works by pushing the opioids out of the opiates receptors in a person’s brain. While the medications will reverse the effects immediately, more treatment may be needed.

Some of the locations that now have Narcan/Naloxone kits available at their pharmacies are:

CVS Drugstores

Publix

Walmart

Walgreens

These are just some of the many possible locations where you can obtain Narcan without a prescription. It may be a good idea to call ahead to your local pharmacy to see whether they have any in stock prior to going. Many smaller, local pharmacies may also offer the medication in your area and it would be beneficial to look in to those as well.

It is important to remember that Narcan is mean to be used as an emergency treatment option, but does not negate the need for follow up treatment. One agency in Florida that you can look in to is Valiant Recovery. This agency has a current location in Venice, Florida.

Please remember when using Naloxone, it can bring a person’s breathing back and reverse the effects of the overdose. However, the person may still need to get to a doctor or emergency room. Lastly it is important to understand that more than 1 dose of Naloxone may be needed to revive a person after an overdose.

About the author: chris94